Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 100, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 26, 2006, 8:29 AM CDT for Howell County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2006, 8:29 AM CDT (13:29 UTC)
- Expired
- Aug 26, 2006, 2:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Howell County, MO
The radar
The Springfield radar (KSGF), 143 km from the middle of the area, began a volume at 13:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -321 J/kg
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -171 m²/s²
- 0-3 km storm-relative helicity
- -149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 261329
FFWSGF
MOC091-261930-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
829 AM CDT SAT AUG 26 2006
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HOWELL COUNTY IN SOUTH CENTRAL MISSOURI.
* UNTIL 230 PM CDT SATURDAY
* AT 820 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTH FORK
UP TO TWO INCHES OF RAIN HAS FALLEN ACROSS PORTIONS OF THE WARNED
AREA DURING THE PAST HOUR. ADDITIONAL RAINFALL AMOUNTS OF TWO INCHES
ARE POSSIBLE IN THE WARNED AREA. THIS RAINFALL HAS BEEN GREATEST
NEAR A LOW WATER CROSSING LOCATED ON HIGHWAY K NEAR HIGHWAY 160.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3650 9213 3650 9169 3705 9166 3705 9181
3676 9211
$$
GAGAN2 follow-up statements
000
WGUS73 KSGF 261717
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1216 PM CDT SAT AUG 26 2006
MOC091-261930-
HOWELL MO-
1216 PM CDT SAT AUG 26 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR
HOWELL COUNTY...
AT 1211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS HAVE BEGUN TO EXIT THE REGION FOR NOW. RADAR
ESTIMATES OF TWO TO FOUR INCHES OF RAINFALL ARE COMMON ACROSS
WESTERN AND CENTRAL PORTIONS OF THE COUNTY...WHICH WILL RESULT IN
CONTINUED RUNOFF INTO CREEKS AND STREAM THROUGH THE EARLY AFTERNOON
HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAULFIELD
AND SOUTH FORK
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3650 9213 3650 9169 3705 9166 3705 9181
3676 9211
$$
GAGAN000
WGUS73 KSGF 261924
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
223 PM CDT SAT AUG 26 2006
MOC091-261933-
HOWELL MO-
223 PM CDT SAT AUG 26 2006
...THE FLASH FLOOD WARNING WILL EXPIRE AT 230 PM CDT FOR HOWELL
COUNTY...
UP TO FOUR INCHES OF RAIN FELL ACROSS PORTIONS OF WESTERN AND
CENTRAL HOWELL COUNTY. THE RAIN HAS ENDED FOR NOW...HOWEVER MORE
RAIN IS EXPECTED LATER TONIGHT AND SUNDAY.
LAT...LON 3650 9213 3650 9169 3705 9166 3705 9181
3676 9211
$$
GAGANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 6:46 AM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 26, 6:46 AM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION...AVIATION UPDATE. NATIONAL WEATHER SERVICE SPRINGFIELD MO 646 AM CDT SAT AUG 26 2006 .DISCUSSION... A LARGE MCS COMPLEX WAS BEGINNING TO DEVELOP ACROSS EASTERN KANSAS/NORTHWEST MISSOURI EARLY THIS MORNING WITH REGIONAL RADAR INDICATING A MESOSCALE CIRCULATION JUST NORTH OF KANSAS CITY AS OF 1 AM. LOW LEVEL JET CONTINUES TO IGNITE CONVECTION ACROSS NORTH CENTRAL OKLAHOMA...AND INTO SOUTH CENTRAL/SOUTHEAST KANSAS. CURRENT RADAR TRENDS ALONG WITH LATEST RUC...CONTINUES TO SHOW MID LEVEL DRY LAYER/STABLE LAYER ACROSS SOUTHERN MISSOURI REMAINING NEARLY STATIONARY WHICH WOULD LEAD TO THE BULK OF THE CONVECTION NORTH OF I-44 DURING THE NEXT 6/12 HOURS. ALTHOUGH WILL SEE HOW RADAR TRENDS LOOK IN THE NEXT TWO HOURS...BUT CURRENT THINKING IS TO HAVE CHANCE POPS SOUTH OF I-44 WITH LIKELY/CATEGORICAL POPS NORTH OF I-44. AFTER THIS MORNING MY ATTENTION TURNS TO THE STRONG SYNOPTIC SCALE SYSTEM ACROSS THE NORTHERN ROCKIES. MODELS HAVE BEEN TRENDING TOWARD A VERY STRONG MID/UPPER LOW BECOMING CUT OFF FROM THE MEAN FLOW BY MONDAY ACROSS THE MID WEST. BOTH THE WRF/GFS ARE SHOWING A VERY SYNOPTIC TYPE REGIME DEVELOPING ACROSS THE NORTHERN/CENTRAL PLAINS BY LATE IN THE WEEKEND/EARLY NEXT WEEK WHICH IS TYPICAL FOR AN EARLY FALL STORM SYSTEM. EVEN SOME OF THE MOISTURE FIELDS ASSOCIATED WITH THIS SYSTEM IS SHOWING A VERY DYNAMIC WARM/COLD CONVEYER BELT ACROSS NEBRASKA/SOUTHERN SOUTH DAKOTA AND WESTERN IOWA BY MONDAY. DUE TO THE STRENGTH OF THIS SYSTEM...THE CURRENT FRONTAL BOUNDARY JUST NORTH OF OUR FORECAST AREA WILL LIKELY STALL OR EVEN RETREAT NORTHWARD AS THIS SYSTEM BEGINS TO MOVE OUT OF THE ROCKIES. THEREFORE...IT SEEMS THAT THE BULK OF THE PRECIPITATION WILL LIKELY HAPPEN AS THE MAIN UPPER TROUGH MOVES THROUGH MONDAY/MONDAY NIGHT. CURRENT FORECAST WITH LIKELY PRECIPITATION CHANCES ACROSS CENTRAL MISSOURI WITH LOW PROBABILITIES ACROSS EXTREME SOUTHERN MISSOURI SEEMS REASONABLE AT THIS TIME THROUGH SUNDAY AFTERNOON. TEMPERATURES WILL ONCE AGAIN PLAY HAVOC DUE TO RAINFALL AND CLOUD COVER. HIGHS IN THE LOW TO MID 80S ACROSS CENTRAL MISSOURI...WITH UPPER 80S TO NEAR 90 ALSO SEEMS REASONABLE DUE TO CURRENT THICKNESS VALUES. DID NOT WANT TO DEVIATE TOO MUCH AFTER MONDAY/TUESDAY TIME PERIOD...BUT DUE TO THIS SYSTEM EXPECTING TO DEVELOP...HAVE ADJUSTED TEMPERATURES SLIGHTLY FOR WEDNESDAY/THURSDAY. NO OTHER CHANGES EXPECTED. JLT && .AVIATION... MUCH OF THE OZARKS AIRMASS HAS BEEN WORKED OVER BY OVERNIGHT THUNDERSTORMS. HOWEVER...AREAS OF NORTHWEST ARKANSAS AND EXTREME SOUTHWEST MISSOURI DIDNT EXPERIENCE ANY RAIN OVERNIGHT...AND WOULD SUSPECT THAT CU WILL BEGIN POPPING PRIOR TO NOON NEAR JOPLIN ON SOUTH TO THE BOSTON MOUNTAINS. THIS AREA SHOULD BECOME THE MOST UNSTABLE ALLOWING FOR AFTERNOON THUNDERSTORMS TO FIRE...POTENTIALLY BECOMING SEVERE WITH DAMAGING WIND GUSTS THE PRIMARY HAZARD. THEREFORE I INSERTED A TEMPORARY PERIOD OF THUNDER FOR BOTH THE SGF AND JLN TAFS LATE THIS AFTERNOON. WINDS SHOULD REMAIN LIGHT THROUGH MID MORNING...THEN BECOMING SOUTHERLY THROUGH THE REST OF THE DAY. ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS WILL EXIST TONIGHT AS ONCE AGAIN LOW LEVEL JET PROCESSES UNFOLD. CRAMER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Aug 26, 6:00 AM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 AM CDT SAT AUG 26 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 600 AM CDT SAT AUG 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS PRODUCING QUARTER SIZE HAIL AND WIND GUSTS OF 60 MPH. HEAVY RAINFALL WILL LOCALIZED FLOODING...ESPECIALLY IN AREAS THAT HAVE RECEIVED HEAVY RAINFALL OVER THE LAST TWO DAYS. AREAS AFFECTED AND TIMING: MAINLY THIS AFTERNOON AND EARLY EVENING ACROSS MOST OF THE OZARKS AND SOUTHEAST KANSAS. DISCUSSION: MODEST INSTABILITY WILL ONCE AGAIN DEVELOP DURING THE AFTERNOON DUE TO DEEP MOISTURE AND SUFFICIENT DAY TIME HEATING ACROSS THE REGION. LEFT OVER BOUNDARIES FROM THUNDERSTORMS THIS MORNING WILL FOCUS THE DEVELOPMENT OF THUNDERSTORMS DURING THE AFTERNOON. THE PRIMARY HAZARD WILL REMAIN HEAVY RAINFALL AND LOCALIZED FLOODING...BUT AN INCREASE IN WIND DAMAGE AND LARGE HAIL IS POSSIBLE AS WIND SHEAR VALUES BEGIN TO INCREASE TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A CHANCE OF THUNDERSTORMS REMAIN IN THE FORECAST THROUGH MONDAY NIGHT. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON IF ENOUGH INSTABILITY DEVELOPS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) JLT
In the hours before
Local storm report, Aug 26, 4:18 AM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
418 AM CDT SAT AUG 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 AM TSTM WND DMG BOLIVAR 37.61N 93.41W
08/26/2006 POLK MO LAW ENFORCEMENT
SEVERE THUNDERSTORM WIND GUSTS DOWNED A FEW TREE LIMBS
WITHIN THE CITY OF BOLIVAR.
&&
DCRAMERLocal storm report, Aug 26, 4:18 AM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR TIME.
NATIONAL WEATHER SERVICE SPRINGFIELD MO
418 AM CDT SAT AUG 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM TSTM WND DMG BOLIVAR 37.61N 93.41W
08/26/2006 POLK MO LAW ENFORCEMENT
SEVERE THUNDERSTORM WIND GUSTS DOWNED A FEW TREE LIMBS
WITHIN THE CITY OF BOLIVAR.
&&
DCRAMERLocal storm report, Aug 26, 4:38 AM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
438 AM CDT SAT AUG 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 AM TSTM WND GST SLEEPER 37.76N 92.59W
08/26/2006 E70 MPH LACLEDE MO PUBLIC
60 TO 70 MPH THUNDERSTORM WIND GUSTS NEAR THE SLEEPER
AREA.
&&
DCRAMERLocal storm report, Aug 26, 5:33 AM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
533 AM CDT SAT AUG 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 AM LIGHTNING 7 N LEBANON 38.70N 89.82W
08/26/2006 MADISON IL EMERGENCY MNGR
TWO STRUCTURE FIRES CAUSED BY LIGHTNING IN THE DOVE AREA
&&
LDOOLEYLocal storm report, Aug 26, 7:34 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
734 AM CDT SAT AUG 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM TSTM WND GST 7 S APPLETON CITY 38.09N 94.03W
08/25/2006 E60 MPH ST. CLAIR MO PUBLIC
&&
DCRAMERLocal storm report, Aug 26, 7:44 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
744 AM CDT SAT AUG 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM TSTM WND GST MONTREAL 37.97N 92.59W
08/26/2006 E0 MPH CAMDEN MO PUBLIC
0410 AM TSTM WND GST MONTREAL 37.97N 92.59W
08/26/2006 E60 MPH CAMDEN MO PUBLIC
&&
DCRAMERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 2:43 AM CDT | Severe Thunderstorm Warning | SGF | Cedar | 62 min |
| Aug 26, 2:59 AM CDT | Severe Thunderstorm Warning | SGF | Polk | 76 min |
| Aug 26, 3:20 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas | 70 min |
| Aug 26, 3:50 AM CDT | Severe Thunderstorm Warning | SGF | Laclede | 70 min |
| Aug 26, 4:50 AM CDT | Flash Flood Warning | SGF | Maries | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.